Dr Eoin Long BA MMath PhD

Dr Eoin Long

School of Mathematics
Lecturer in Combinatorics

Contact details

School of Mathematics
Watson Building
University of Birmingham
B15 2TT

Eoin Long is a lecturer at the School of Mathematics and a member of the Combinatorics Research Group.

Eoin’s research interests lie in Extremal and Probabilistic Combinatorics, with an emphasis on questions from finite set theory, graph theory or concerning the probabilistic method in combinatorics.

Personal webpage.


  • PhD in Mathematics, University of Cambridge (2012)
  • MMath, University of Cambridge (2007)
  • BA in Mathematics, Trinity College Dublin (2006)


Eoin obtained a BA in Mathematics from Trinity College Dublin in 2006. Following this, he sat Part III of the Mathematics Tripos (MMath) at the University of Cambridge in 2007, where he later obtained his PhD in Mathematics under the supervision of Professor Imre Leader in 2012. Following his PhD he held postdoctoral positions at the University of Oxford, Tel-Aviv University and Queen Mary, University of London. In 2019 he took up a lectureship in the School of Mathematics at the University of Birmingham.


Semester 1

LH/LM Graph Theory

Postgraduate supervision

Eoin is interested in supervising PhD students in Combinatorics. Please get in touch via email.


Research themes

  • Extremal combinatorics
  • Graph Theory
  • Ramsey theory
  • Probabilistic methods in combinatorics
  • High-dimensional phenomena

Research activity

Eoin's research interests lie in Extremal and Probabilistic Combinatorics. In particular, his research focuses on finite set theory (intersection theorems, Hamming geometry, isoperimetry) and graph theory (extremal graph theory, Ramsey theory, random graphs). Eoin often uses tools from different areas of mathematics in his research, including probabilistic, analytic and algebraic techniques.


Recent publications


Long, E & Ploscaru, L 2023, 'Distinct degrees and homogeneous sets', Journal of Combinatorial Theory. Series B, vol. 159, pp. 61-100. https://doi.org/10.1016/j.jctb.2022.11.004

Keevash, P, Lifshitz, N, Long, E & Minzer, D 2023, 'Forbidden intersections for codes', Journal of the London Mathematical Society. https://doi.org/10.1112/jlms.12801

Keevash, P, Lifshitz, N, Long, E & Minzer, D 2023, 'Hypercontractivity for global functions and sharp thresholds', Journal of the American Mathematical Society. https://doi.org/10.1090/jams/1027

Long, E & Ploscaru, IL 2022, 'A bipartite version of the Erdős--McKay conjecture', Combinatorics, Probability and Computing, pp. 1-13. https://doi.org/10.1017/S0963548322000347

Bucić, M, Long, E, Shapira, A & Sudakov, B 2021, 'Tournament quasirandomness from local counting', Combinatorica, vol. 41, no. 2, pp. 175-208. https://doi.org/10.1007/s00493-020-4371-y

Johnson, R, Leader, I & Long, E 2020, 'Correlation for permutations', Journal of Combinatorial Theory, Series A, vol. 175, 105260. https://doi.org/10.1016/j.jcta.2020.105260

Jenssen, M, Long, E, Keevash, P & Yepremyan, L 2020, 'Distinct degrees in induced subgraphs', Proceedings of the American Mathematical Society, vol. 148, no. 9, pp. 3835-3846. https://doi.org/10.1090/proc/15060

Keevash, P & Long, E 2020, 'Forbidden vector-valued intersections', Proceedings of the London Mathematical Society, vol. 121, no. 3, pp. 702–742. https://doi.org/10.1112/plms.12338

Keevash, P, Long, E & Skokan, J 2019, 'Cycle-Complete Ramsey Numbers', International Mathematics Research Notices, vol. 2021, no. 1, rnz119, pp. 275-300. https://doi.org/10.1093/imrn/rnz119

Ferber, A & Long, E 2019, 'Packing and counting arbitrary Hamilton cycles in random digraphs', Random Structures and Algorithms, vol. 54, no. 3, pp. 499-514. https://doi.org/10.1002/rsa.20796

Keevash, P & Long, E 2018, 'A stability result for the cube edge isoperimetric inequality', Journal of Combinatorial Theory, Series A, vol. 155, pp. 360-375. https://doi.org/10.1016/j.jcta.2017.11.005

Ferber, A, Long, E & Sudakov, B 2018, 'Counting Hamilton decompositions of oriented graphs', International Mathematics Research Notices, vol. 2018, no. 22, pp. 6908-6933. https://doi.org/10.1093/imrn/rnx085

Keevash, P & Long, E 2017, 'Frankl-Rödl-type theorems for codes and permutations', Transactions of the American Mathematical Society, vol. 369, no. 2, pp. 1147-1162. https://doi.org/10.1090/tran/7015

Long, E 2017, 'Large unavoidable subtournaments', Combinatorics, Probability and Computing, vol. 26, no. 1, pp. 68-77. https://doi.org/10.1017/S0963548316000213

Kang, R, Long, E, Patel, V & Regts, G 2017, 'On a Ramsey-type problem of Erdős and Pach', Bulletin of the London Mathematical Society, vol. 49, no. 6, pp. 991-999. https://doi.org/10.1112/blms.12094

View all publications in research portal